Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 16, 2016, 11:13 PM CDT for Custer County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2016, 11:13 PM CDT (04:13 UTC)
- Expired
- Aug 17, 2016, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Hail
- 1 in
County Custer County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2485 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
464 WWUS83 KLBF 170413 SPSLBF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1113 PM CDT TUE AUG 16 2016 NEZ038-170500- CUSTER NE- 1113 PM CDT TUE AUG 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL MIDNIGHT CDT... AT 1112 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF VICTORIA SPRINGS STATE RECREATION AREA TO MERNA. MOVEMENT WAS SOUTHEAST AT 15 MPH. HALF INCH HAIL...1 INCH OF RAINFALL AND WINDS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BROKEN BOW...MERNA...VICTORIA SPRINGS STATE RECREATION AREA... LILLIAN...ROUND VALLEY...WALWORTH AND GATES. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 183 BETWEEN MILE MARKERS 120 AND 121. HIGHWAY 2 BETWEEN MILE MARKERS 262 AND 270...BETWEEN MILE MARKERS 274 AND 276...AND BETWEEN MILE MARKERS 278 AND 284. HIGHWAY 92 NEAR MILE MARKER 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4132 9956 4154 9985 4174 9972 4174 9936 TIME...MOT...LOC 0412Z 309DEG 15KT 4172 9962 4151 9977 $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 16, 11:11 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 16, 11:11 PM CDT, 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1111 PM CDT TUE AUG 16 2016 .SYNOPSIS... Issued at 341 PM CDT Tue Aug 16 2016 H5 analysis from this morning had a trough of low pressure across the midwest states with a ridge up the east coast and a low amplitude ridge over the intermountain west. Under the intermountain west ridge, a decent shortwave was noted over the four corners region. A second shortwave was noted over northern California. Additional weaker waves were present over southeastern Wyoming and southern British Columbia...as well as the arrowhead of Minnesota. At the surface: Weak high pressure was located over eastern Wyoming. East of this feature, a surface trough of low pressure extended from northeastern South Dakota, into south central Nebraska, and southwestern Kansas. Southerly winds were present east of this feature with northerly winds present west of it. Dew points this afternoon were generally in the lower 60s, however some mid 40s to lower 50s were present along a line from Valentine, to Thedford, to Ogallala and Imperial. Temperatures as of 3 PM CDT, ranged from 86 Ainsworth to 93 at Thedford. && .SHORT TERM...(This evening through Wednesday) Issued at 341 PM CDT Tue Aug 16 2016 Mild conditions continue the next 24 hours. A weak disturbance will slide across the area early tonight with at least a chance for isolated convection. Marginal shear and warm temps providing enough instability that a few storms will be possible. Surface trough is to the south which lessens confidence for much activity over the area and the low level jet noses to the south and east of the CWA. Thus will have low pops this evening with dry overnight. Temps should fall into the mid 50s to lower 60s by morning with mostly clear skies. Tomorrow another warm day with weak ridging overhead. Forecast follows close to guidance although expect dew pts to be a little higher than guidance which follows closer to bias corrected guidance. Highs top out in the lower to mid 90s. Afternoon thunderstorms could clip far SW Neb with the next disturbance, again low confidence in the development. .LONG TERM...(Wednesday night through Tuesday) Issued at 341 PM CDT Tue Aug 16 2016 mid term...Wednesday night through Friday: In the mid range, precipitation chances Thursday Night into Friday along with temperatures Thursday are the main forecast concerns. For Wednesday night: The shortwave located over the four corners will meander to the northeast on Wednesday. Am expecting convection to initiate across the central Rockies during the peak heating, however, with very weak winds aloft, not expecting much of this to make it east into western Kansas and southwestern Nebraska. Regardless, decided to maintain forecast continuity and continue a mention of isolated tsra's in the southwest Weds eve. Shifting to Thursday: A strong upper level trough of low pressure aloft will track from the Northwest Territories into Hudson Bay. This feature will force a cold front into northwestern Nebraska by early Thursday evening. Ahead of the front, intense warm air advection will push north from northwestern Kansas, aided by southwesterly winds. Drier air will push into west central Nebraska ahead of the front as well. Based on the 12z NAM and GFS solns this morning, dew points could bottom out in the 35 to 45 degree range in the sandhills and portions of west central and north central Nebraska tomorrow afternoon. This would lead to near critical fire danger conditions for a 3-6 hr window Thursday afternoon. The statistical guidance came in lower on dew points as well-albeit not nearly as dry as the graphical model solns. With this in mind, decided to trend dew points lower from the inherited forecast, compromising between the statistical guidance and the graphical model forecast. This led to dew points in the lower to middle 40s for the western sandhills Thursday afternoon, which would keep us out of critical fire danger. That being said, will probably hit the fire danger mention in the HWO with this afternoon package. For Thursday night into Friday: As mentioned earlier, a strong cold front will track across western and north central Nebraska Thursday night into Friday morning. As for convection along the front, it appears at this time, that we will be under the influence of a strong capping inversion at least through early evening Thursday. With this in mind, slowed down the onset of thunderstorms associated with the front Thursday evening. Thinking here is that the cold air aloft necessary for convection will hold off until the overnight hours. As for the severe threat, wind shear ahead of the front is very weak through 06z Friday, then increases overnight. ATTM the highest CAPE and shear in advance of the front is north and northeast of the area, so the severe threat will be most pronounced north of the forecast area. On Friday, the frontal boundary will make it into central Nebraska. East of the front, nice low level moisture return, will push CAPES into the 2500 to 3500 j/KG range Friday afternoon east of a line from O'Neill to North Platte. Ample shear will be present ahead of the front, so we could be dealing with some severe storms Friday afternoon and evening in the east. Post frontal, over northern and western Nebraska Friday morning into Friday afternoon, a nice H5 shortwave will track from the panhandle across northern Nebraska. Decent mid level lift, will become focused from the panhandle into northern Nebraska, and have increased pops to likely. long term...Friday night through Tuesday: A second upper level disturbance will track south from the northern rockies into the high plains of eastern Colorado and the Nebraska panhandle for Saturday into Saturday night. Low level easterly upslope winds will be over-topped by strong mid level lift Saturday into Saturday night, which will lead to a favorable setup for precipitation in the west and southwest. Behind this exiting feature, much drier air will push into the forecast area from the northwest for Sunday into Tuesday. With the exception of some lingering precipitation in the south for Sunday, will go with a dry forecast for the latter half of the extended forecast. After cool highs in the 70s for Saturday and Sunday, highs will begin to approach 80 to 85 degrees for Monday into Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1111 PM CDT Tue Aug 16 2016 Isolated thunderstorm activity could continue for a few more hours tonight...all storm activity should end 09z-12z Wednesday morning. A small area of Southwest Nebraska could see isolated thunderstorms Wednesday evening. Elsewhere...no thunderstorm is expected Wednesday and Wednesday evening. && .FIRE WEATHER... Issued at 341 PM CDT Tue Aug 16 2016 Warm afternoons expected Wednesday and Thursday. Highs into the lower and mid 90s. Dry air will result in RH values in the 20 to 30 percent range. Winds fairly light on Wed however they increase for Thursday. Elevated fire weather conditions will be possible where winds gusting to 20 to 25 mph expect Thursday afternoon. Nothing critical expected at this time however a heighten awareness is needed. A cold front late Thursday will be cooler conditions for the weekend with no fire concerns as highs only in the 70s at best. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Buttler SHORT TERM...Masek LONG TERM...Buttler AVIATION...CDC FIRE WEATHER...Masek
Hazardous weather outlook, Aug 16, 3:53 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT TUE AUG 16 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-172100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT TUE AUG 16 2016 /253 PM MDT TUE AUG 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING. ANY THUNDERSTORMS WHICH DO DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY LATE IN THE DAY OR AT NIGHT. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THURSDAY INTO FRIDAY AND COULD PRODUCE SOME ISOLATED TO SCATTERED STRONG OR SEVERE THUNDERSTORMS. OTHERWISE THE CHANCE FOR SEVERE THUNDERSTORMS IS LOW. THURSDAY AFTERNOON AHEAD OF THE COLD FRONT WILL BE BREEZY WINDS COMBINING WITH HOT AND DRY CONDITIONS PRODUCING ELEVATED FIRE WEATHER CONDITIONS THAT NEED TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Aug 16, 8:53 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 853 PM CDT TUE AUG 16 2016 NEZ010-028-029-170245- HOLT NE-GARFIELD NE-WHEELER NE- 853 PM CDT TUE AUG 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...NORTHEASTERN GARFIELD AND SOUTHEASTERN HOLT COUNTIES UNTIL 945 PM CDT... AT 853 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CHAMBERS TO 9 MILES SOUTH OF EWING. MOVEMENT WAS SOUTH AT 10 MPH. DIME SIZE HAIL...1 INCH OF RAINFALL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FOUR CORNERS...KNIEVELS CORNER...GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA...CUMMINSVILLE AND BUFFALO FLATS. THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 148 AND 164. LAT...LON 4197 9881 4219 9881 4219 9830 4197 9829 TIME...MOT...LOC 0153Z 344DEG 7KT 4217 9877 4213 9841 CDC
Special weather statement, Aug 16, 9:31 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 931 PM CDT TUE AUG 16 2016 NEZ010-028-029-170315- HOLT NE-GARFIELD NE-WHEELER NE- 931 PM CDT TUE AUG 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...NORTHEASTERN GARFIELD AND SOUTH CENTRAL HOLT COUNTIES UNTIL 1015 PM CDT... AT 930 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AMELIA TO 7 MILES NORTH OF BARTLETT. MOVEMENT WAS SOUTH AT 10 MPH. NICKEL SIZE HAIL...1 INCH OF RAINFALL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BARTLETT...FOUR CORNERS...SUNFISH LAKE... CUMMINSVILLE AND BUFFALO FLATS. THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 139 AND 160. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4201 9897 4222 9896 4204 9837 4174 9830 TIME...MOT...LOC 0230Z 350DEG 10KT 4217 9891 4199 9850 CDC
Special weather statement, Aug 16, 10:03 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1003 PM CDT TUE AUG 16 2016
NEZ010-028-029-170345-
HOLT NE-GARFIELD NE-WHEELER NE-
1003 PM CDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...NORTHEASTERN GARFIELD
AND SOUTH CENTRAL HOLT COUNTIES UNTIL 1045 PM CDT...
AT 1002 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF AMELIA TO NEAR
BARTLETT. MOVEMENT WAS SOUTH AT 15 MPH.
NICKEL SIZE HAIL...ONE AND ONE HALF INCHES OF RAINFALL AND WIND
GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BARTLETT...GABLES...SUNFISH LAKE...FOUR CORNERS...PIBEL LAKE STATE
RECREATION AREA...CUMMINSVILLE AND BUFFALO FLATS.
THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 133 AND 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4174 9849 4190 9897 4222 9896 4204 9837
4174 9831
TIME...MOT...LOC 0302Z 348DEG 12KT 4208 9889 4185 9845
CDCSpecial weather statement, Aug 16, 10:47 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1047 PM CDT TUE AUG 16 2016 NEZ026-038-170430- CUSTER NE-BLAINE NE- 1047 PM CDT TUE AUG 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE...NORTH CENTRAL CUSTER AND SOUTHWESTERN LOUP COUNTIES UNTIL 1130 PM CDT... AT 1046 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF VICTORIA SPRINGS STATE RECREATION AREA TO NEAR ANSELMO. MOVEMENT WAS SOUTHEAST AT 20 MPH. DIME SIZE HAIL...1/2 INCH OF RAINFALL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BROKEN BOW...MERNA...ANSELMO... VICTORIA SPRINGS STATE RECREATION AREA...LILLIAN...MILBURN... WALWORTH... MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND GATES. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 252 AND 268. LAT...LON 4141 9964 4163 9997 4187 9987 4165 9953 TIME...MOT...LOC 0346Z 311DEG 16KT 4177 9976 4158 9984 CDC
Special weather statement, Aug 16, 10:52 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1052 PM CDT TUE AUG 16 2016
NEZ029-170430-
WHEELER NE-
1052 PM CDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER AND
SOUTHEASTERN GARFIELD COUNTIES UNTIL 1130 PM CDT...
AT 1052 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ERICSON...OR 19 MILES NORTHEAST OF ORD...MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ERICSON.
LAT...LON 4174 9858 4174 9876 4184 9877 4186 9876
4190 9863
TIME...MOT...LOC 0352Z 343DEG 15KT 4183 9873
CDCSpecial weather statement, Aug 16, 11:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1113 PM CDT TUE AUG 16 2016 NEZ038-170500- CUSTER NE- 1113 PM CDT TUE AUG 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL MIDNIGHT CDT... AT 1112 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF VICTORIA SPRINGS STATE RECREATION AREA TO MERNA. MOVEMENT WAS SOUTHEAST AT 15 MPH. HALF INCH HAIL...1 INCH OF RAINFALL AND WINDS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BROKEN BOW...MERNA...VICTORIA SPRINGS STATE RECREATION AREA... LILLIAN...ROUND VALLEY...WALWORTH AND GATES. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 183 BETWEEN MILE MARKERS 120 AND 121. HIGHWAY 2 BETWEEN MILE MARKERS 262 AND 270...BETWEEN MILE MARKERS 274 AND 276...AND BETWEEN MILE MARKERS 278 AND 284. HIGHWAY 92 NEAR MILE MARKER 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4132 9956 4154 9985 4174 9972 4174 9936 TIME...MOT...LOC 0412Z 309DEG 15KT 4172 9962 4151 9977 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:50 PM CDT | Special Weather Statement | LBF | Antelope | 40 min |
| Aug 16, 8:53 PM CDT | Special Weather Statement | LBF | Wheeler | 52 min |
| Aug 16, 9:31 PM CDT | Special Weather Statement | LBF | Wheeler | 44 min |
| Aug 16, 10:03 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 42 min |
| Aug 16, 10:17 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 43 min |
| Aug 16, 10:47 PM CDT | Special Weather Statement | LBF | Custer | 43 min |
| Aug 16, 10:52 PM CDT | Special Weather Statement | LBF | Wheeler | 38 min |
| Aug 16, 11:43 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Aug 17, 12:50 AM CDT | Special Weather Statement | LBF | Blaine | 40 min |
| Aug 17, 1:27 AM CDT | Special Weather Statement | LBF | Blaine | 48 min |
| Aug 17, 3:24 PM CDT | Fire Weather Watch | LBF | Blaine, Boyd, Brown, Chase, Cherry, Hayes and 9 more | 13 hr |
| Aug 17, 5:58 PM CDT | Special Weather Statement | LBF | Perkins | 47 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.